Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Considering MAOI's

Posted by JIM on December 2, 1999, at 23:02:30

In reply to Re: Considering MAOI's, posted by JohnB on December 2, 1999, at 22:48:25

> EdithAnn,
> Hi. Please see my post directly up above. I've tried Nardil, Parnate, Marplan, and Selegiline - all MAO inhibitors.
> Regarding the dietary issues, which I think are the only concerns of yours which I didn't address in my post above, let me share my experiences with you. I have found that, FOR ME, the dietary concern was overblown. I was initially concerned about giving up all cheeses, all forms of liquor, and just about everything else in my life. Almost everything seems to be contraindicated. What I have found is that I need to avoid the aged types of products, and have very limited quantities of those which have more than minimal tyramine content. For example, I eat pizza like crazy, along with grilled cheese sandwiches. So, mozzarella, cheddar, and colby cheese doesn't bother me. I stay away from the aged cheeses, such as blue cheese, etc. I drink beer, only usually lite beer or regular beer - no dark. I also drink white wine, but avoid red wine like the plague. Even a little bit of red wine can give me a headache, though I've never had a real hypertensive crisis - head pounding, neck stiffening,etc. I eat bananas, but just the slightly green to yellow type. I always thought the brown ones were horrible, and they're supposed to be high in tyramine as well. Let's see . . . . I also avoid cold medications containing the ingredients which are contraindicated, which exludes almost all cold medication. Further, you need to let your dentist and general practitioner know your taking an MAOI, so you can avoid any interactions with anesthesia or other medications. Further, it has been suggested that people taking MAOI's wear an identification bracelet or other type of ID indicating they're taking an MAOI, in case they were to be in an accident, taking to an emergency room, and receive treatment before they're able to tell anyone they're taking an MAOI. Again, reactions to certain types of anesthesia and other drugs can be very, very serious.
> One last item - regarding an antidote for hypertensive crisis. Yes, my doctor prescribed a medication for me to take if I were to experience symptoms. However, he did this only when he was very cautiously combining Bupropion with Parnate, which is contraindicated in the drug literature.
> Hope this helps.
> JohnB
> I wonder if it is safe to stop parnate(10mg. per day) after only a few weeks and restart Nardil immediately????




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JIM thread:16104